Utah, 2007Flash Flooding in Utah, August 3, 2007
August 3, 2007 · NWS SLC · 4 events in 4 counties and zones
Slow moving thunderstorms caused flash flooding in the Salt Lake Valley and portions of southern Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms caused flash flooding in the Salt Lake Valley and portions of southern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 3, 9:25 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 9:25 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT FRI AUG 3 2007
.SYNOPSIS...DEEP MOISTURE ACROSS THE REGION WILL BEGIN TO DRY OUT
FROM THE WEST TODAY AS AN UPPER LEVEL TROUGH CROSSES NORTHERN
UTAH. DRIER SOUTHWEST FLOW WILL PERSIST OVER THE WEEKEND WITH WEAK
DISTURBANCES PASSING ACROSS NORTHWEST UTAH EACH DAY. ENOUGH MOISTURE
WILL REMAIN FOR SCATTERED THUNDERSTORMS.
&&
.DISCUSSION...DEEP MOISTURE REMAINS IN PLACE ACROSS THE STATE THIS
MORNING WITH PRECIPITABLE WATER VALUES GENERALLY IN THE 1 TO 1.5
INCH RANGE. HOWEVER...AS TROUGH AXIS MOVES THROUGH NORTHERN UTAH
THIS MORNING SHOULD SEE SOME DECREASE IN THE PRECIPITABLE WATER
VALUES ACROSS THE NORTHWEST PORTION OF THE STATE THROUGH THE
AFTERNOON. WINDS APPEAR TO BE SHIFTING IN THE KMTX VWP THIS MORNING
SHOWING THE WAVE MOVING THROUGH THE AREA.
AS THE WEAK TROUGH AXIS SHIFTS TO THE EAST TODAY CONVECTION WILL
DEVELOP ONCE AGAIN. ANTICIPATE THE CONVECTION COVERAGE WILL BE
GREATEST ACROSS CENTRAL AND EASTERN UTAH THIS AFTERNOON AND EVENING.
CONVECTION WILL BE MORE ISOLATED IN NATURE ACROSS THE VALLEYS OF
WEST CENTRAL AND NORTHWEST UTAH IN THE SUBSIDENT REGION BEHIND THE
WEAK WAVE MOVING THROUGH THE STATE. IN ADDITION...THERE APPEARS A
STRONG SURGE OF MOISTURE LIFTING NORTH THROUGH AZ THIS MORNING.
THIS WILL IMPACT THE SOUTHEAST PORTION OF THE STATE THIS AFTERNOON.
THERE IS ONCE AGAIN THE THREAT FOR HEAVY RAIN AND FLASH FLOODING
THIS AFTERNOON WITH LIGHT FLOW AND DEEP MOISTURE IN PLACE AND A WEAK
WAVE MOVING THROUGH THE STATE.
MINOR UPDATE TO ZONES THIS MORNING TO FRESHEN UP WORDING.
&&
.FIRE...NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH
SATURDAY. THE AIRMASS OVER THE DISTRICT WILL SEE SOME DRYING LATER
TODAY...WHICH WILL ACT TO DECREASE AFTERNOON CONVECTION SOME OVER
THE NEXT FEW DAYS. THE FLOW ALOFT SHOULD PICK UP SUNDAY AHEAD OF A
PACIFIC TROUGH...AND THIS MAY PRODUCE ISOLATED RED FLAG CONDITIONS
OVER WESTERN UTAH WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
MARGINALLY SEVERE.
&&
.AVIATION...TYPICAL WIND SHIFT TO LAKE BREEZE EXPECTED AT SLC
TERMINAL TODAY. THERE IS A 10 PERCENT CHANCE THAT OUTFLOW FROM
ISOLATED CONVECTION IN THE AREA WILL IMPACT THE SLC TERMINAL THIS
AFTERNOON OR EVENING RESULTING IN GUSTY ERRATIC WINDS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
PUBLIC AND AVIATION....GRAHAM
FIRE WEATHER...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 3:38 AM MST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 AM MDT FRI AUG 3 2007
UTZ001>009-014-015-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST WYOMING-
438 AM MDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND
NORTHERN UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AND INCREASE IN
COVERAGE BY LATE MORNING. ACTIVITY IN THE VALLEYS WILL DECREASE
FROM WEST TO EAST IN THE AFTERNOON BUT BECOME NUMEROUS IN THE
NORTHEAST UTAH AND SOUTHWEST WYOMING. THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAIN TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDELY SCATTERED THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. ISOLATED THUNDERSTORMS
MONDAY THROUGH THURSDAY.
SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL UTAH ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ010>013-016-019>021-517-518-041200-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
438 AM MDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
UTAH...AND MOST OF SOUTHERN UTAH.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME
NUMEROUS FROM LATE MORNING THROUGH THE AFTERNOON. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND POSSIBLE HAIL
INTO THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN UTAH FOR
SATURDAY AND SUNDAY. THUNDERSTORMS MAY CONTAIN HEAVY RAIN...
ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SCATTERED
THUNDERSTORMS FOR MOST AREAS MONDAY THROUGH THURSDAY.
SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST UTAH ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Flash Flood, Salt Lake
- When
- August 3, 12:37 PM MST to 3:00 PM MST
- Where
- Salt Lake County, 2 mi S of Bluffdale
- Cause
- Heavy Rain
- Property damage
- $45,000
- Reported by
- Broadcast Media
- Coordinates
- 40.451, -111.930
Rainfall of 1.1 inches in 30 minutes inundated storm drains and resulted in numerous reports of basement flooding.
Flash Flood, Sevier
- When
- August 3, 1:00 PM MST to 5:00 PM MST
- Where
- Sevier County, 5 mi E of Salina Gunnison Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.030, -111.737
Heavy rains sent a mudslide across US-89, forcing a road closure near Willow Creek Canyon. Other smaller slides were reported in the area.
Flash Flood, Garfield
- When
- August 3, 5:30 PM MST to 7:30 PM MST
- Where
- Garfield County, 22.42 mi WNW of (U07) Bullfrog/Glen
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 37.670, -111.100
Flash flooding of drainages within water pocket fold occurred in areas of Capitol Reef NP. The time was estimated from river gauges.
Flash Flood, Wayne
- When
- August 3, 5:30 PM MST to 7:30 PM MST
- Where
- Wayne County, 2.14 mi SW of Caineville
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 38.310, -111.050
Caineville Wash Road and other roads leading into the Cathedral district were impassable due to mud covering roadways from flash floods. Additionally 2 vehicles were stranded near Sandy Creek. The time of occurrence was estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in New York, August 3, 20071 injured · $76,000 · 2.5 in hail · 63 events
- Hail and Damaging Winds in South Dakota, August 3, 2007$557,000 · 4.25 in hail · 12 events
- Lightning Strikes in New Jersey, August 3, 20071 injured · $550,000 · 2 events
- Hail and Damaging Wind in Vermont, August 3, 2007$250,000 · 1.5 in hail · 4 events
- Tornadoes and Hail in Nebraska, August 3, 2007$168,000 · EF0 · 7 events
- Hail and Damaging Winds in Illinois, August 3, 2007$154,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Maine, August 3, 20071 in hail · 46 events
- Flash Flooding in Wyoming, August 3, 2007$65,000 · 2 events
- Flash Flooding and Hail in North Dakota, August 3, 2007$50,000 · 0.88 in hail · 4 events
- Hail and Damaging Winds in Tennessee, August 3, 2007$36,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Maine, August 3, 20071.25 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, August 3, 20071.25 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55527, 55528, 55525, 55526.